MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS
Model Number 420227-10
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted total benign hysterectomy surgical procedure, while opening the pk dissecting forceps instrument's jaws to cut tissue, a plastic piece from the pk dissecting forceps instrument broke off and fell inside the patient.The broken piece was immediately retrieved and the pk dissecting forceps instrument was removed from the field.The procedure was completed.Intuitive surgical, inc.(isi) obtained the following additional information regarding the reported event: the instrument was inspected prior to use, and no damage was observed.Prior to the breakage, the surgeon did not notice any issues with the functionality of the instrument.The instrument did not collide with any other instruments or hard material during the surgical procedure.The fragment fell inside the patient when the surgeon was grasping the tissue.The fragment was retrieved with a laparoscopic grasper instrument.To ensure all fragments were retrieved and there were no missing pieces, the customer examined the retrieved fragment on the table.There were no post-operative tests performed to check for remaining fragments.There was no surgical procedure required to remove the fragment.The instrument was not removed prior to the breakage.Upon final removal of the instrument, the wrist was straightened.There was no resistance upon removal of the instrument through the cannula.The surgical staff did not notice any damage to the cannula.There are no photographic images of the instrument or a video recording of the procedure available for isi review.It was confirmed there was no injury to the patient.The patient has not returned to the hospital due to post-surgical complications related to retaining a foreign object.
 
Additional Manufacturer Narrative
The pk dissecting forceps instrument has been returned and evaluated by the failure analysis (fa) team.Fa investigations confirmed the customer reported complaint.The instrument was found to have a broken bipolar yaw pulley, causing the cable crimp to be exposed at the wrist of the instrument.The broken piece was missing as result of the breakage.The size of the missing piece was approximately 0.104 inch x 0.238 inch.The instrument was also found to have a broken conductor wire at the yaw pulley.The conductor wire was broken at the grip-crimp location.The instrument failed the electrical continuity test.No signs of thermal damage were observed on the instrument.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PK DISSECTING FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16927437
Report Number2955842-2023-13400
Device Sequence Number6756377
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N10190930
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-10
Device Catalogue Number420227
Device Lot NumberN10190930 882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2020
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age40 YR
Patient SexFemale
Patient Weight102 KG